Alert archive / Kentucky / Tornado Warnings in 2022

Tornado Warning 9, NWS Jackson, KY

May 18, 2022Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this tornado warning at May 18, 2022, 8:17 PM EDT for Pulaski County, Wayne County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2022, 8:17 PM EDT (00:17 UTC)
Expired
May 18, 2022, 8:45 PM EDT
In force
28 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Pulaski County, KY, Wayne County, KY

The radar

The Jackson,KY radar (KJKL), 138 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 4:58 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1888 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1888 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

226 
WFUS53 KJKL 190017
TORJKL
KYC199-231-190045-
/O.NEW.KJKL.TO.W.0009.220519T0017Z-220519T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
817 PM EDT Wed May 18 2022

The National Weather Service in JACKSON KY has issued a

* Tornado Warning for...
  Northeastern Wayne County in south central Kentucky...
  Southwestern Pulaski County in south central Kentucky...

* Until 845 PM EDT.
    
* At 817 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Pulaski County Park, or near Somerset, moving east
  at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Somerset Pulaski Airport around 825 PM EDT.
  Somerset around 830 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3698 8483 3712 8477 3705 8445 3689 8453
TIME...MOT...LOC 0017Z 281DEG 32KT 3705 8472 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

FISHER
1 follow-up statement
113 
WWUS53 KJKL 190028
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
828 PM EDT Wed May 18 2022

KYC199-231-190045-
/O.CON.KJKL.TO.W.0009.000000T0000Z-220519T0045Z/
Wayne KY-Pulaski KY-
828 PM EDT Wed May 18 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHEASTERN WAYNE AND SOUTH CENTRAL PULASKI COUNTIES...
    
At 828 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Elihu, or near Somerset, moving east at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wayne and south central Pulaski Counties, including the
following locations... Ferguson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3696 8475 3710 8469 3705 8445 3689 8453
TIME...MOT...LOC 0028Z 281DEG 32KT 3703 8460 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

FISHER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at May 18, 5:04 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 18, 5:04 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
504 PM EDT Wed May 18 2022

.UPDATE...
Issued at 500 PM EDT WED MAY 18 2022

After coordinating with SPC and LMK, Severe Thunderstorm Watch was
issued until 10 PM for the W/SW portions of the forecast area.

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 449 PM EDT WED MAY 18 2022

Going to be an active short term period as a shortwave and
surface low pressure system moves across the northern portion of the
state. This surface low is resulting in a cold front, which is
entering into state as well, and warm southwest flow ahead of the
approaching the front. With good lift and an influx of moisture into
the region, showers and thunderstorms have began firing ahead of the
cold front in north-central KY, and will continue to push southeast
throughout the evening towards the JKL CWA. The cold front will
never actually make it through eastern KY, however, as it stalls out
across the northern half of the state and then begins to dissipate
during the day Thursday.

As we head into the evening hours, the shortwave is expected to
continue moving off to the east and weakening. But not before
pulling a mid-level boundary through the state, despite the surface
boundary stalling. It is along this 850 to 500mb boundary that the
storms will follow into the JKL CWA, and also what will continue to
provide lift and instability as they near. There was some concern
about this stalling west-to-east oriented boundary setting up
farther south, parallel to the mean level flow, which would then
provoke training of storms with high PWAT values. In good news, this
boundary seems to be a bit farther north, and PWATS have dropped
slightly over latest runs. If this holds true, hopefully we will see
less training and flash flood potential. WPC also noted a
significant decrease in QPF this evening and overnight with their
12Z run. Given these trends, did not initiate conversation with
neighboring offices about issuing a flash flood watch. However,
would not be surprised if there is some isolated instances,
especially in low lying areas. Unfortunately the CAMS, even this
close to onset, are not in good agreement about timing and placement
for this evening and overnight. A couple of the CAMs do show the
stalled boundary setting up farther south despite the current
position, which if true, may result in some training after the mid-
level boundary has moved through. But by that point, the storms will
have lost most their intensity/instability and precip amounts should
be decreasing, so if this does pan out not expecting too much
impact. Otherwise, stuck generally with a blend of models and the
NBM for the overnight period given the differing solutions.

Showers and storms should exit east of the state by the early
morning hours as the shortwave continues to weaken and shift
eastward. However, with a stationary surface front laying west-to-
east across the northern half of the state, slowly decaying
throughout the day...and high pressure nosing in from the SE, strong
SW flow will still be in place across the region. This continued
influx of moisture and warm air will lead to instability across the
region, specifically across the southern CWA just south of the
weakening boundary. Models show a MCV developing in the southern
Plains and heading eastward throughout the day, following a narrow
corridor of better instability into southern KY. This resulting low
and weak boundary could lead to additional shower and thunderstorm
development throughout the day. Looking at 18Z NAM12 soundings, CAPE
values will be quite large in this area, with DCAPE expected to
increase into the evening hours. There is also some decent llvl wind
sheer in the afternoon, but winds will begin to back near the
surface to a more southerly direction between 21 and 0Z, increasing
the low level veering, while instability only continues to increase
and a shortwave begins to move across the state. Based on NAM
soundings for this time frame, any severe mode could be in play,
from damaging hail, strong to severe wind gusts, and possibly a
tornado. Which is all quite interesting considering there is no true
strong source of lift at the surface, besides a small low left over
from the MCV and a nearly dissipated surface front.

Instability will quickly dwindle heading into the overnight hours as
temperatures cool. Models are even showing the potential for some
clearing during the overnight, despite continued but weakened
southerly flow. Given the lingering moisture in place, if any
clearing does occur, and winds are able to let up enough, could see
potential for some valley fog. Best potential will be in the deeper
valleys of the NE CWA, as this area favors light southerly flow for
decoupling.

.LONG TERM...(Friday through Wednesday)
Issued at 257 PM EDT WED MAY 18 2022

The area will start the period under high pressure as upper-level
ridging develops across the eastern CONUS. However, with the high
shifting to the east, this will pull the warm, moist southwesterly
flow into the region. With that being said, a strong trough and
surface low is progged to be situated across the Great Lakes. This
will only enhance the surface advection of warm, moist Gulf air. As
those ingredients are in place, the region will be sitting in an
area of hot and humid conditions Friday into Saturday. With this
setup, widespread temperatures in the upper-80s to lower-90s will be
likely and some high temperature records could be broken in a few
places.

As the aforementioned surface low stationed across the Great Lakes
continues to shift northeastward, the associated surface cold front
will drag across the eastern CONUS through the day Saturday. Chances
of showers and thunderstorms increase through the day and severe
weather may also be possible due to frontal timing coinciding with
peak heating. This will be something to watch for the next couple
days. The slow moving front will keep showers and thunderstorms in
the area through the day Sunday before finally exiting the region
early Monday afternoon. High pressure builds in postfrontal for
Monday afternoon; however, models are still in good agreement about
another upper-level trough digging out of the High Plains early
Tuesday and bringing another cold front through the region late
Tuesday into Wednesday. This is another day worth watching for
severe weather based on the timing of the front and peak heating
across the region. Another concern is the widespread flooding
potential as the potentially active long term could bring some
flooding issues.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
ISSUED AT 159 PM EDT WED MAY 18 2022

VFR conditions are currently on tap across the eastern KY TAF
sites. However, this is expected to change as a low pressure
center passes through the Ohio Valley this afternoon and evening,
dragging a cold front close to KY. As the front nears the river,
it will begin to stall and become stationary in nature during the
overnight, before lifting back north as a warm front Thursday.

Showers and thunderstorms, some potentially strong, are expected
to move into eastern KY during the afternoon, increasing to likely
coverage by 0Z, and continuing through the early morning hours.
Coverage will then become more scattered in nature during the
daytime hours Thursday, but thunderstorms will remain possible, so
kept VCTS through the TAF period. Kept with MVFR to VFR VIS in
the TAFs, but there is some concern here, as any stronger storm
or heavier shower could reduce VIS substantially for a period of
time. However, not enough certainty as to when and where these
storms will set up to include this in the TAF sites, as it will
likely fluctuate throughout the night. CIGS should remain
generally VFR, but may drop to MVFR at times overnight as well,
especially across the northern TAF sites. Clouds and precip
chances will persist, but conditions should return for VFR
throughout the day tomorrow. Winds will generally remain out of
the SW throughout the period, between 5 and 7 kts sustained, and
gusting up to 15 kts at times. However, some gusts may be higher
in any stronger storms overnight as well.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...CMF
SHORT TERM...JMW
LONG TERM...VORST
AVIATION...JMW
Hazardous weather outlook, May 18, 5:00 PM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
500 PM EDT Wed May 18 2022

KYZ044-051-052-060-087-088-104-106>120-200000-
Fleming-Bath-Rowan-Menifee-Bell-Harlan-Elliott-Morgan-Johnson-
Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Flemingsburg, Owingsville, Morehead,
Frenchburg, Middlesboro, Pineville, Cumberland, Harlan,
Sandy Hook, West Liberty, Paintsville, Campton, Salyersville,
Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman,
Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins,
Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
500 PM EDT Wed May 18 2022

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are possible late today and tonight. Some storms
from late this afternoon into tonight may be severe, with
damaging wind gusts and large hail being the primary threats,
although an isolated tornado can not be ruled out.

In addition, isolated instances of flash flooding will be
possible tonight, particularly if storms pass repeatedly across
the same locations.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will return for Thursday, with a few severe storms
possible for portions of eastern Kentucky. Damaging wind gusts,
large hail and an isolated tornado will be the primary threats.

Thunderstorms are also possible at times this weekend, mainly
during the afternoon and evening, and again late in the day on
Tuesday.

High temperatures in the upper-80s to low-90s will possible for
Friday, with heat indices reaching the low- to mid-90s. Similarly
hot temperatures return for Saturday as well.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of large hail, damaging
winds, or flooding to the Jackson Weather office late this
afternoon into tonight.

KYZ050-058-059-068-069-079-080-083>086-200000-
Montgomery-Estill-Powell-Rockcastle-Jackson-Pulaski-Laurel-Wayne-
McCreary-Whitley-Knox-
Including the cities of Camargo, Jeffersonville, Mount Sterling,
Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon,
McKee, Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, and Barbourville
500 PM EDT Wed May 18 2022

...SEVERE THUNDERSTORM WATCH 240 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are possible late today and tonight. Some storms
from late this afternoon into tonight may be severe, with
damaging wind gusts and large hail being the primary threats,
although an isolated tornado can not be ruled out.

In addition, isolated instances of flash flooding will be
possible tonight, particularly if storms pass repeatedly across
the same locations.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will return for Thursday, with a few severe storms
possible for portions of eastern Kentucky. Damaging wind gusts,
large hail and an isolated tornado will be the primary threats.

Thunderstorms are also possible at times this weekend, mainly
during the afternoon and evening, and again late in the day on
Tuesday.

High temperatures in the upper-80s to low-90s will possible for
Friday, with heat indices reaching the low- to mid-90s. Similarly
hot temperatures return for Saturday as well.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of large hail, damaging
winds, or flooding to the Jackson Weather office late this
afternoon into tonight.

CMF

In the hours before

Special weather statement, May 18, 5:44 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
544 PM EDT Wed May 18 2022

KYZ058-059-068-069-079-080-108-111-114-182230-
Jackson KY-Lee KY-Estill KY-Owsley KY-Rockcastle KY-Powell KY-
Wolfe KY-Laurel KY-Pulaski KY-
544 PM EDT Wed May 18 2022

...Strong thunderstorms will impact portions of southwestern Powell,
northwestern Laurel, northwestern Owsley, Estill, northeastern
Pulaski, Jackson, Rockcastle, Lee and southwestern Wolfe Counties
through 630 PM EDT...

At 544 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Palmer to 8 miles southwest of Stanford.
Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Irvine, Hargett, Wiseman Crossing Station, Calloway Crossing,
  Sandhill, North Irvine, Weedon, Fox, West Irvine and Palmer around
  550 PM EDT.
  Ravenna, Cottage Furnace, Hardwick, Willow Tree, Cow Creek and Doe
  Creek around 555 PM EDT.
  Furnace, Fitchburg, Cobhill, Indian Lakes Park, Bee Lick, Pitts,
  Gum Sulphur, Bandy, Pryse and Texola around 600 PM EDT.

Other locations in the path of these storms include Pilot, See,
Ottowa, Patsey, Quail, Bromo, Greeley, Willailla, Level Green,
Crystal, Mount Vernon, Standing Rock, Leeco, Maretburg, Zachariah,
Lake Linville, Spiro, Renfro Valley, Zoe, Wabp, Fincastle, Burr,
Booth, Flat Rock, Pine Hill, Torrent, Whisman, Orlando, Wellhope,
Dudley Station, Sinks, Withers, Donaro, Grannie, Gauley, Mary, Jep
Hill, Flat, Sand Hill, Robinet, Horse Lick, Cruise, Templer, Lamero,
Mershons, Dango, Camp Wildcat, Hazel Patch and Loam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central, southeastern and east central Kentucky.

&&

LAT...LON 3736 8456 3734 8450 3748 8445 3747 8438
      3754 8435 3751 8426 3757 8409 3764 8413
      3767 8409 3775 8408 3778 8411 3781 8408
      3782 8410 3781 8412 3782 8411 3784 8408
      3782 8407 3768 8350 3716 8428 3729 8465
TIME...MOT...LOC 2144Z 282DEG 41KT 3779 8406 3742 8472

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

FISHER
Special weather statement, May 18, 6:26 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service JACKSON KY
626 PM EDT Wed May 18 2022

KYZ068-079-080-182300-
Rockcastle KY-Laurel KY-Pulaski KY-
626 PM EDT Wed May 18 2022

...A strong thunderstorm will impact portions of northwestern Laurel,
northern Pulaski and southern Rockcastle Counties through 700 PM
EDT...

At 626 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Woodstock, or 14 miles north of Somerset, moving east
at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Woodstock, Bandy, Bobtown, Willailla, Bee Lick, Quail, Dabney and
  Ottowa around 635 PM EDT.
  Level Green, Valley Oak, Bromo, Wabp, Shopville and Spiro around
  640 PM EDT.
  Pongo, Bloss, Hansford, Sand Springs and Wellhope around 645 PM
  EDT.

Other locations in the path of this storm include Luner, Billows,
Camp Wildcat, Sand Hill, Wood Creek Lake, Hare, Hazel Patch,
Bernstadt and Bunch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Kentucky.

&&

LAT...LON 3736 8456 3733 8451 3738 8449 3727 8412
      3706 8419 3719 8479
TIME...MOT...LOC 2226Z 282DEG 49KT 3728 8464

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

FISHER
Special weather statement, May 18, 7:18 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service JACKSON KY
718 PM EDT Wed May 18 2022

KYZ068-079-080-182345-
Rockcastle KY-Laurel KY-Pulaski KY-
718 PM EDT Wed May 18 2022

...A strong thunderstorm will impact portions of southwestern Laurel,
northeastern Pulaski and southwestern Rockcastle Counties through 745
PM EDT...

At 718 PM EDT, Doppler radar was tracking a strong thunderstorm over
Valley Oak, or 11 miles northeast of Somerset, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Bloss and Pongo around 725 PM EDT.
  Billows and Luner around 730 PM EDT.

Other locations in the path of this storm include Bunch, Bernstadt,
Wood Creek Lake, Carmichael, Hare, London, Pittsburg, Hightop, Keavy
and East Bernstadt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Kentucky.

&&

LAT...LON 3713 8458 3730 8450 3720 8408 3699 8417
TIME...MOT...LOC 2318Z 291DEG 36KT 3719 8446

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

FISHER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:01 PM EDTTornado WarningJKLLaurel, Pulaski29 min
May 18, 8:22 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell23 min
May 18, 8:26 PM EDTTornado WarningJKLKnox, Laurel, Pulaski, Whitley34 min
May 18, 8:30 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne45 min
May 18, 8:37 PM EDTTornado WarningJKLMcCreary, Pulaski, Whitley23 min
May 18, 8:41 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Rockcastle7 hr
May 18, 8:59 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Whitley31 min
May 18, 9:04 PM EDTTornado WarningJKLKnox, Whitley26 min
May 18, 9:30 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley30 min
May 18, 10:00 PM EDTSpecial Weather StatementJKLBell30 min
May 18, 10:10 PM EDTSpecial Weather StatementJKLPulaski35 min
May 18, 10:12 PM EDTSpecial Weather StatementJKLLaurel33 min
May 18, 10:29 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle31 min
May 18, 10:48 PM EDTSpecial Weather StatementJKLPulaski27 min
May 18, 10:56 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne34 min
May 18, 11:06 PM EDTSpecial Weather StatementJKLClay24 min
May 18, 11:23 PM EDTSpecial Weather StatementJKLPulaski37 min
May 18, 11:31 PM EDTSpecial Weather StatementJKLClay, Leslie29 min
May 18, 11:57 PM EDTSpecial Weather StatementJKLKnox33 min
May 19, 12:02 AM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley43 min
May 19, 12:08 AM EDTSpecial Weather StatementJKLPulaski37 min
May 19, 12:37 AM EDTSpecial Weather StatementJKLWhitley23 min
May 19, 12:59 AM EDTSpecial Weather StatementJKLKnox, Whitley31 min
May 19, 1:14 AM EDTSpecial Weather StatementJKLPulaski31 min
May 19, 1:30 AM EDTSpecial Weather StatementJKLKnox30 min
May 19, 1:35 AM EDTAreal Flood AdvisoryJKLKnox, Whitley3 hr
May 19, 1:45 AM EDTSpecial Weather StatementJKLLaurel, Pulaski30 min
May 19, 1:58 AM EDTSpecial Weather StatementJKLBell, Knox32 min
May 19, 2:37 AM EDTSpecial Weather StatementJKLLaurel23 min
May 19, 2:40 AM EDTSpecial Weather StatementJKLLaurel20 min
May 19, 2:55 AM EDTSpecial Weather StatementJKLHarlan35 min
May 19, 3:01 AM EDTSevere Thunderstorm WarningJKLHarlan32 min
May 19, 4:00 AM EDTSpecial Weather StatementJKLClay30 min
May 19, 4:02 AM EDTSpecial Weather StatementJKLHarlan28 min
May 19, 4:09 AM EDTSevere Thunderstorm WarningJKLClay, Knox21 min
May 19, 4:51 AM EDTSpecial Weather StatementJKLLeslie24 min
May 19, 5:21 AM EDTSpecial Weather StatementJKLLeslie24 min
May 19, 2:47 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski28 min
May 19, 3:11 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley49 min
May 19, 3:28 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley32 min
May 19, 4:00 PM EDTSpecial Weather StatementJKLKnox30 min
May 19, 4:10 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley35 min
May 19, 4:11 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Rockcastle34 min
May 19, 4:15 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Lee, Owsley30 min
May 19, 4:23 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Whitley37 min
May 19, 4:38 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley40 min
May 19, 4:39 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Lee, Owsley51 min
May 19, 4:43 PM EDTSevere Thunderstorm WarningJKLRockcastle32 min
May 19, 4:43 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox32 min
May 19, 5:03 PM EDTTornado WarningJKLBell, Harlan27 min
May 19, 5:19 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Leslie, Letcher26 min
May 19, 5:20 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe25 min
May 19, 5:22 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry23 min
May 19, 5:24 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe23 min
May 19, 5:39 PM EDTSevere Thunderstorm WarningJKLLee, Menifee, Powell, Wolfe21 min
May 19, 5:43 PM EDTSevere Thunderstorm WarningJKLHarlan32 min
May 19, 5:44 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry31 min
May 19, 5:49 PM EDTAreal Flood AdvisoryJKLBell, Harlan3 hr
May 19, 6:03 PM EDTSpecial Weather StatementJKLBath27 min
May 19, 6:05 PM EDTSpecial Weather StatementJKLPike25 min
May 19, 6:09 PM EDTSpecial Weather StatementJKLKnott, Perry36 min
May 19, 6:34 PM EDTSpecial Weather StatementJKLPike26 min
May 19, 6:48 PM EDTSpecial Weather StatementJKLLee, Owsley27 min
May 19, 6:55 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe35 min
May 19, 7:01 PM EDTSpecial Weather StatementJKLPike29 min
May 19, 7:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Morgan, Owsley, Wolfe37 min
May 19, 7:53 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin37 min
May 19, 7:56 PM EDTSpecial Weather StatementJKLMorgan34 min

Nearby

Tornado Warnings in Kentucky, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.